|Is this good or bad?
Aug 27, 2002
I know all the information out there regarding sti's is fuzzy at best.You hear a little good, but a whole lot of bad.Here is my question. My doc monitored sti begins in a couple days.I have been on meds for 6 years and have enjoyed continously high cd4's with an undetectable vl.Unfortunately I have experienced my fair share of side effects(although not life threatening nor as bad as many from what I hear and see) My question is two fold.Since I have been undectectable for so long does that mean that when the virus inevitably rebounds I am going to get hit hard with arc type symptoms? If I get the arc how long should I ride it out before calling in the troops(seeing Doc and perhaps reinitiating meds)We've already agreed to run my labs every 4 weeks in the beginning(I want to be very cautious about this so as not to let too much irreversible damage happen to my immune system).I should note that even though I am always less then 50 on one testing method (bdna) I from time to time do a comparasion pcr and that sometimes shows a little virus (60-80)So can this work to my advantage in the respect that since there is low level virus floating around my body is actually always recognizing it or am I at a seroius disavantage in the respect that I am more likely to develop resistance to my current meds when I stopped them?(we also planned what might be the safest way for that as they have different half lifes)just when feel I have addressed all of my concerns(this has been in the planning stage for at least 6 months) something new pops up.Thank you
| Response from Dr. Wohl
You can experience acute retroviral illness during a structured treatment interuption, especially if you suffered from symptoms soon after being infected with HIV. However, most people do not report much in the way of major side effects following breaks in therapy. If you get fevers, sweats, nausea, significant loss of appetite or weight loss after you hold your meds, I'd let your clinic know.
Your chance of developing resistance with cutting your meds cold-turkey is pretty low. Although the 'plan' you have for dealing with the variable half-lives of your drugs is a bit worrisome since I have no idea how you can really predict which drugs will do what in your body. Good luck-DW
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Does It Mean If My Pap Smear Is Normal But I Am Hpv Positive?
- What Do Herpes Outbreaks Look Like On The Body?
- What Causes The Pain For Gonorrhea?
- What Are The Long Term Effects Of Histoplasmosis?
- Is Using A Condom A Guaranteed Way To Prevent Genital Herpes?
- Symptoms Of Shingles On The Brain
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.